MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10055445
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 during a spinal procedure the lateral set screw rotated beyond the silver indicator arch during final tightening over the rod, ultimately failing and disconnecting from the implant during surgery.All pieces were retrieved and there was no patient/user injury or adverse consequence as a result of the event.
 
Additional Manufacturer Narrative
The device was received by nuvasive and the complaint was confirmed.Examination of the returned cross connector found one of the lateral cam locks missing and both locking cam sockets have damage to the internal lock features disallowing lock engagement.Both of the returned torque handles utilized in the case were tested and both failed torque tests each demonstrating over torque and considered the root cause of the lock damage.The involved set has been consigned at this facility and has not been returned to nuvasive for inspection or maintenance since jan.2016, wear and damage can occur over time and all cleaning, maintenance and inspections of consigned sets are the responsibility of the user facility.No additional investigation required.Manufacturing review: review of the device history records of all devices notes no material non-conformance, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.".".Warnings, cautions and precautions: cross connectors are designed specific to the rod diameter and cannot be used on the tapered section of tapered rods.If using cross connectors on tapered rods, only attach them on constant diameter rod sections.".".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient.".".Cleaning and decontamination: all non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions (doc #9400896) before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used, and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments.".

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16455699
Report Number2031966-2023-00035
Device Sequence Number20446094
Product Code NKB
UDI-Device Identifier00887517534705
UDI-Public887517534705
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K223181
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10055445
Device Lot NumberN248854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10000709 DRIVER.; 10000770 T-HANDLE, 40 IN-LB.
Patient SexPrefer Not To Disclose